Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes shortness of breath while on Amitriptyline?

My partner has been prescribed amitriptyline for neurothapy due to chemotherapy. He has spent 2 days in hospital undergoing ct scan, ecg, blood tests due to a heart rate of around 130. The ct scan has ruled out blood clots but nothing conclusive for shortness of breath and increased heart rate has been given. Could this be due to this drug?
Thu, 23 Aug 2018
Report Abuse
Rheumatologist 's  Response
Hello,

Palpitation and tachycardia, both can be side effects of this particular drug. If there are no other symptoms like chest pain, breathlessness then the increased heart rate can be attributed to the drug.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes shortness of breath while on Amitriptyline?

Hello, Palpitation and tachycardia, both can be side effects of this particular drug. If there are no other symptoms like chest pain, breathlessness then the increased heart rate can be attributed to the drug. Hope I have answered your query. Let me know if I can assist you further.